Hail, Wayne
- When
- April 20, 5:15 PM CST
- Where
- Wayne County, 5 mi S of Waynesboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.250, -87.767
Penny size hail observed.
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 20, 1:20 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT SUN APR 20 2003 CURRENT...A LITTLE PRESSED FOR TIME W/ WATCH JUST ISSUED. ISOLATED CELLS IN CONVECTIVE ROLLS AHEAD OF FRONT COULD BE SEVERE W PORTIONS THIS AFTERNOON...HAIL AND WIND. FORECAST...THIS CONVECTION WILL PROGRESS EWRD TONITE AS FRONT MOVES E. LIKELY FURTHER BOXES IN STORE. FRONT THRU BNA AROUND 06Z....AND CSV BY 12Z. WILL GO WITH LIKELY POPS. QUESTION AS TO CLOUDINESS TOMORROW. SOME WRAP-AROUND AT H850 IN EVIDENCE ON MODEL DEPICTIONS...BUT NOT REALLY CONFIRMED ON MOS CLOUD FORECAST. THIS CAN VERIFY IN SPRING WHEN SUN STRONG...WILL OPT FOR PARTLY SUNNY. TUE AND WED LOOK NICE...WITH SOME CLOUDS TUE AND WED MOSTLY CLEAR. RAIN CHANCES THU AND FRI. AS FOR TEMPS...DID NOT STRAY FROM FWC NUMBERS. BNA BB 56/70/46/66 6100 CSV BB 56/65/42/62 6200 .BNA...SEVERE TSTM WATCH UNTIL 7 PM FAR WESTERN COUNTIES...BUT INCLUDING DAVIDSON. MAG
TNZ005>011-022>034-056>066-075>080-093>097-211030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT TRAILING FROM A CENTER OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING SCATTERED THUNDERSTORMS TO THE MID STATE THIS AFTERNOON AND EVENING. THE PEAK TIME FOR ACTIVE WEATHER WILL BE FROM LATE AFTERNOON THROUGH EVENING. THE POTENTIAL FOR SOME OF THE THUNDERSTORMS TO REACH SEVERE THRESHOLDS IS POSSIBLE. THE STORM PREDICTION CENTER CONTINUES TO PLACE NEARLY ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE STORMS THROUGH SUNDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY, ISOLATED OCCURRENCES OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE WITH A FEW OF THE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
The Nashville radar (KOHX), 155 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail observed.
Nickel size hail reported.
Quarter size hail observed.
Ham reported penny sized hail.
Skywarn Spotter reported trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351000, 5351001, 5351002, 5351003, 5351004.